On the return time function around monodromic polycycles

D. Marín, J. Villadelprat

Research output: Contribution to journalArticleResearchpeer-review

11 Citations (Scopus)

Abstract

In this paper we study the period function of centers of planar polynomial differential systems. With a convenient compactification of the phase portrait, the boundary of the period annulus of the center has two connected components: the center itself and a polycycle. We are interested in the behaviour of the period function near the polycycle. The desingularization of its critical points gives rise to a new polycycle (monodromic as well) with hyperbolic saddles or saddle-nodes at the vertices. In this paper we compute the first terms in the asymptotic development of the time function around any orbitally linearizable saddle that may come from this desingularization process. In addition, we use these developments to study the bifurcation diagram of the period function of the dehomogenized Loud's centers. More generally, the tools developed here can be used to study the return time function around a monodromic polycycle. This work is a continuation of the results in [P. Mardešić, D. Marín, J. Villadelprat, On the time function of the Dulac map for families of meromorphic vector fields, Nonlinearity 16 (2003) 855-881; P. Mardešić, D. Marín, J. Villadelprat, The period function of reversible quadratic centers, J. Differential Equations 224 (2006) 120-171]. © 2006 Elsevier Inc. All rights reserved.
Original languageEnglish
Pages (from-to)226-258
JournalJournal of Differential Equations
Volume228
DOIs
Publication statusPublished - 1 Sep 2006

Fingerprint Dive into the research topics of 'On the return time function around monodromic polycycles'. Together they form a unique fingerprint.

  • Cite this

    Marín, D., & Villadelprat, J. (2006). On the return time function around monodromic polycycles. Journal of Differential Equations, 228, 226-258. https://doi.org/10.1016/j.jde.2006.05.017